Logo femininebook.com
Rare Diseases 2023

Reação à Vancomycin can cause SíRed Man Syndrome

Table of contents:

Reação à Vancomycin can cause SíRed Man Syndrome
Reação à Vancomycin can cause SíRed Man Syndrome
Anonim

Red man syndrome is a condition that can occur immediately or after a few days of using the antibiotic vancomycin due to a hypersensitivity reaction to this drug. This medication can be used to treat orthopedic conditions, endocarditis and common skin infections but should be used with care to avoid this possible reaction.

The main symptom of this syndrome, which is also known as red neck syndrome, is the intense redness all over the body and itching that must be diagnosed and treated by the doctor, and it may be necessary to stay in the hospital's ICU.

Signs and Symptoms

The signs and symptoms that characterize this syndrome are:

  • Intense redness on legs, arms, belly, neck and face;
  • Itching in the reddish regions;
  • Swelling around the eyes;
  • Muscle spasms;
  • There may be difficulty breathing, chest pain, and low blood pressure.

In the most severe cases, there may be a lack of oxygen in the brain, purple hands and lips, fainting, involuntary loss of urine and feces, and a state of shock that characterize anaphylaxis.

The main cause of this disease is the rapid application of the antibiotic vancomycin directly into the vein, however, it can also arise when the drug is used correctly, with at least 1 hour of infusion, and may appear on the same day or even even days after use.

So, if the person has used this medication but has already been discharged from the hospital and has these symptoms, they should go to the emergency room to start treatment immediately.

Treatment

Treatment should be guided by the doctor and can be done by ceasing the use of the drug and taking anti-allergy drugs such as diphenhydramine in the form of an injection. It is usually necessary to use drugs to increase blood pressure and regulate heartbeats such as adrenaline.

If breathing is difficult, you may need to wear an oxygen mask and depending on the severity, you may need to be hooked up to breathing apparatus. Corticosteroid medicines such as Hydrocortisone or Prednisone can be used to regulate breathing.

Signs of improvement

Signs of improvement appear soon after starting treatment with the necessary medicines and the individual can be discharged after checking that the symptoms are under control and the blood, pressure and cardiac functioning tests are normalized.

Signs of worsening and complications

Signs of worsening appear when treatment is not carried out and can have serious complications that endanger the individual's life by leading to cardiac and respiratory arrest.

Popular topic